Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 197, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 8, 2014, 11:11 PM CDT for Madison County, Yazoo County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2014, 11:11 PM CDT (04:11 UTC)
- Expired
- Jun 9, 2014, 12:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 8:41 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
411
WUUS54 KJAN 090411
SVRJAN
MSC089-163-090515-
/O.NEW.KJAN.SV.W.0197.140609T0411Z-140609T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1111 PM CDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
SOUTHERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 1215 AM CDT
* AT 1111 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF TINSLEY TO PHOENIX...AND MOVING
EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TINSLEY AROUND 1120 PM CDT.
LITTLE YAZOO AROUND 1135 PM CDT.
BENTON AROUND 1145 PM CDT.
MYRLEVILLE AROUND 1150 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BENTONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3262 9071 3263 9069 3267 9069 3266 9068
3268 9066 3270 9068 3287 9060 3284 9009
3256 9022 3259 9069 3261 9069
TIME...MOT...LOC 0411Z 277DEG 21KT 3280 9050 3262 9059
HAIL...<.75IN
WIND...60MPH
$$
DC2 follow-up statements
538 WWUS54 KJAN 090436 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1136 PM CDT SUN JUN 8 2014 MSC089-163-090515- /O.CON.KJAN.SV.W.0197.000000T0000Z-140609T0515Z/ MADISON MS-YAZOO MS- 1136 PM CDT SUN JUN 8 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL YAZOO AND WEST CENTRAL MADISON COUNTIES UNTIL 1215 AM CDT... AT 1136 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM YAZOO CITY TO 7 MILES SOUTHWEST OF LITTLE YAZOO...AND MOVING EAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. SEVERE THUNDERSTORMS WILL BE NEAR... BENTON AROUND 1150 PM CDT. MYRLEVILLE AROUND 1155 PM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE BENTONIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3264 9059 3287 9052 3284 9009 3259 9020 TIME...MOT...LOC 0436Z 276DEG 17KT 3281 9033 3263 9042 HAIL...<.75IN WIND...60MPH $$ DC
873 WWUS54 KJAN 090441 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1141 PM CDT SUN JUN 8 2014 MSC089-163-090515- /O.CON.KJAN.SV.W.0197.000000T0000Z-140609T0515Z/ MADISON MS-YAZOO MS- 1141 PM CDT SUN JUN 8 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL YAZOO AND WEST CENTRAL MADISON COUNTIES UNTIL 1215 AM CDT... AT 1141 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM BENTON TO 5 MILES SOUTH OF MYRLEVILLE...AND MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF CENTRAL YAZOO AND WEST CENTRAL MADISON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3262 9039 3286 9031 3284 9009 3259 9020 TIME...MOT...LOC 0441Z 275DEG 25KT 3278 9021 3264 9026 HAIL...<.75IN WIND...60MPH $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:10 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 8, 9:10 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 910 PM CDT SUN JUN 8 2014 .UPDATE...NEAR TERM GRIDS REFINED FURTHER FOR ONGOING CONVECTION IN WEST WHILE DROPPING POPS/WEATHER IN NE NEXT 1-3 HRS. REFRESHED PRODUCTS FOR NEW SEVERE THUNDERSTORM WATCH FOR CENTRAL AND NORTH ARKLAMISS THROUGH 4AM AND CANCELED OUT THOSE THAT EXPIRED AT 9PM. SEE DISCUSSION BELOW FOR MORE DETAILS. .DISCUSSION... ENHANCED UPPER LEVEL DIVERGENCE COUPLED WITH A H5 PVA SPOKE ATTENDANT TO S/WV IMPULSE AND/OR MCV MOVING ACROSS SOUTHERN AR THIS EVENING IS COMBINING WITH ~2000 J/KG MLCAPE WHICH IS SUPPORTING ROBUST CONVECTION NEAR THE MS RIVER AS OF 9PM. THESE INGREDIENTS WILL AID STRONG/SEVERE STORM DEVELOPMENT THROUGH THE EVENING AND EARLY MONDAY MORNING AS THEY PUSH EAST ACROSS WEST AND NORTH CENTRAL MS. MAIN HAZARDS WITH THESE STORMS WILL BE DAMAGING WINDS OF 60 MPH..HAIL TO THE SIZE OF GOLFBALLS AND FREQUENT LIGHTNING. WHILE LOW-LVL SRH WILL BE INCREASING COINCIDENT WITH MCV IN DELTA NEXT 2-5 HOURS...BEST EFFECTIVE SRH NEAR 200 M2/S2 SHOULD STAY NORTH OF REGION...NEGATING A TORNADO RISK. INSTABILITY AND THUS ROBUSTNESS OF STORMS SHOULD WANE TOWARDS 4AM AS STORMS PUSH EAST TOWARDS HIGHWAY 45 CORRIDOR. GRIDS HAVE BEEN UPDATED IN THE NEAR TERM REFINING TSTORM WORDING AREA AND TIMING AS COMPLEX PROGRESSES EAST ALONG WITH UPDATED PRODUCTS/GRAPHICS ALREADY OUT. /ALLEN/ && .AVIATION...TIMING THE STORM ACTIVITY WILL BE THE MAIN FOCUS FOR THE REMAINDER OF THE NIGHT AS ACTIVITY WILL CONTINUE TO DEVELOP. AS FOR FLIGHT CONDITIONS...VFR CONDITIONS WILL EXIST FOR MUCH OF THE NIGHT WITH SOME MVFR CEILINGS POSSIBLE FOR A FEW LOCATIONS AFTER 10-11Z. THE ONLY OTHER RESTRICTIONS WILL OCCUR WHEN SITES ARE IMPACTED BY STORMS. ADDITIONAL STORM ACTIVITY WILL BE POSSIBLE ON MONDAY BUT TIMING THAT AT THIS TIME WILL BE VERY TOUGH. /CME/ && .PREV DISCUSSION... /ISSUED 429 PM CDT SUN JUN 8 2014/ DISCUSSION... TODAY THROUGH TUESDAY ACTIVE PERIOD ONGOING AND EXPECTED THROUGH TUESDAY WITH PERIODS OF STORM COMPLEXES EXPECTED TO MOVE THROUGH PORTIONS OF THE REGION. DISCUSSION BELOW WILL ATTEMPT TO FINE TUNE TIMING AND HAZARDS. SIGNIFICANT MID LEVEL RIDGING EROSION HAS OCCURRED DUE TO NUMEROUS TRAVERSING S/WV IMPULSES ACROSS THE SOUTHERN PLAINS ALLOWING FOR A MORE ACTIVE CONVECTIVE MCS PARADE FOR THE ARKLAMISS THROUGH TUESDAY. TSTORMS FIRED IN NE ZONES OFF A RESIDUAL OUTFLOW BOUNDARY BUT HAVE STRUGGLED TO MAINTAIN INTENSITY POSSIBLY OWING TO WEAKER MID TO UPPER LEVEL FLOW AND RESIDUAL S/WV RIDGING AFFECTS. FEEL AREAS SOUTH OF THIS BOUNDARY IN EAST MS WILL CONTINUE TO STRUGGLE PER LATEST HRRR. ATTENTION THEN FOCUSES WESTWARD TOWARDS AR/LA WHERE A LINE OF SHOWERS/STORMS S NEARING THE MS RIVER. ADDITIONAL ACTIVITY IS EXPECTED TO DEVELOP BEHIND THIS LINE WHEN SLIGHTLY GREATER H5 FLOW OF 40 KT AND BETTER UPPER DIVERGENCE ALONG A PVA RIBBON SHOULD SUPPORT THE ADDITIONAL TSTORM DEVELOPMENT LATE AFTN THROUGH EVENING IN AR AND OVERSPREAD INTO MID AND NORTH MS. CONVERGENT/DIVERGENT COUPLETS IN ENVIRONMENT OF INCREASING LOW LEVEL SHEAR /150-200 MS/S2 0-1 KM SRH/ AND MLCAPE >1000 J/KG SUGGESTS A STRONGER MASS SIGNAL THEN DAYS PAST HAVE THUS INCREASED CONFIDENCE OF SOME STRONG TO SEVERE STORMS. DAMAGING WINDS AND HAIL TO SIZE OF GOLFBALLS COULD OCCUR IN THE STRONGEST OF STORMS. HAVE PLACED ELEVATED WORDING IN HWO/GRAPHICS FOR TONIGHT IN THE DELTA REGION. FOR MONDAY...EXPECTING A LULL IN ACTIVITY DURING THE MORNING HOURS AS TONIGHT'S TROUGH PULLS OFF TO THE NE. HOWEVER, INSTABILITY WILL REBUILD ONCE AGAIN FOR ISO/SCT DIURNAL SHOWERS/STORMS TO DEVELOP OVER THE REGION EARLY AFTN. HOWEVER...BY LATE AFTN INTO THE EVENING ANOTHER S/WV TROUGH WILL EJECT OFF A LARGER PARENT TROUGH AND AID IN INCREASED LOW-LVL SHEAR WITH MLCAPE 1500-2000 J/KG AND 27-28 C VERTICAL TOTALS COINCIDENT WITH ANOTHER STRONG MASS SIGNAL AND THUS LIKELY SUPPORT DEVELOPMENT OF AN ORGANIZED MCS FOR THE MS DELTA REGION AND ACROSS THE 82 CORRIDOR. HAVE PLACED LIMITED RISK IN HWO/GRAPHICS FOR THIS TIME PERIOD. HEAVY RAIN COULD ALSO OCCUR WITH THIS EPISODE AND WILL NEED TO MONITOR FOR FLASH FLOOD POTENTIAL AS GLOBAL MODELS SHOW 3-4 INCHES POSSIBLE IN NW DELTA THROUGH TUESDAY NIGHT STARTING THIS TIME PERIOD. TUESDAY'S WEATHER IS HIGHLY DEPENDENT ON CONVECTIVE EVOLUTION AND TIMING FROM MONDAY NIGHT'S SYSTEM. IF THE SYSTEM STALLS/LINGERS IN WEST...SOME STRONG/SEVERE COULD OCCUR IN EAST AS INSTABILITY INCREASES THROUGH TUES AFTN WITH ADVANCEMENT OF AN ACTUAL FRONT TO MOVE THROUGH BY WEDNESDAY MORNING. HAVE PLACED A LIMITED RISK IN WEST AND PORTIONS OF EAST BUT THIS WILL LIKELY BE REFINED NEXT COUPLE OF DAYS. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 89 72 85 / 43 34 46 70 MERIDIAN 69 90 71 86 / 39 22 36 72 VICKSBURG 71 88 71 85 / 52 41 57 68 HATTIESBURG 72 92 72 88 / 14 19 25 71 NATCHEZ 71 88 73 84 / 32 37 47 69 GREENVILLE 70 85 70 83 / 100 57 79 72 GREENWOOD 70 87 71 84 / 100 51 74 71 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/CME
Hazardous weather outlook, Jun 8, 3:36 PM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 336 PM CDT SUN JUN 8 2014 ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-092045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 336 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND NORTHERN MISSISSIPPI .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...MAINLY TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. QUARTER TO GOLFBALL SIZE HAIL AND WIND GUSTS TO 60 MPH WILL BE THE MAIN HAZARDS. A WEAK FRONT IS PRESENT ACROSS THE REGION TODAY AND THIS WILL FOCUS THUNDERSTORMS. THIS FRONT WILL MOVE NORTH AS A WARM FRONT AND WILL HELP FOCUS MORE THUNDERSTORM DEVELOPMENT. ANOTHER ROUND OF STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL THE MAIN HAZARDS MONDAY NIGHT INTO TUESDAY AS AN UPPER LEVEL STORM SYSTEM MOVES THROUGH THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH TUESDAY. LAZ024>026-MSZ026-028>033-036>039-042>053-060-092045- CATAHOULA-TENSAS-CONCORDIA-GRENADA-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-ADAMS- 336 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT STRONG TO SEVERE STORMS WILL BE POSSIBLE TONIGHT WITH THE MAIN HAZARDS BEING 60 MPH WIND GUSTS AND HAIL UP TO QUARTER SIZE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS OF 60 MPH AND QUARTER SIZE HAIL FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA MONDAY NIGHT INTO TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT AND MONDAY NIGHT THROUGH TUESDAY. LAZ015-016-023-092045- RICHLAND-MADISON LA-FRANKLIN LA- 336 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT THROUGH MONDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE TONIGHT WITH THE MAIN HAZARDS BEING 60 MPH WIND GUSTS AND HAIL UP TO QUARTER SIZE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS OF 60 MPH AND QUARTER SIZE HAIL FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA MONDAY NIGHT INTO TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH TUESDAY. MSZ054>059-061>066-072>074-092045- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 336 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS OF 60 MPH AND QUARTER SIZE HAIL FOR PORTIONS OF CENTRAL MISSISSIPPI MONDAY NIGHT INTO TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY. MSZ027-092045- CARROLL- 336 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. QUARTER TO GOLFBALL SIZE HAIL AND WIND GUSTS TO 60 MPH WILL BE THE MAIN HAZARDS. A WEAK FRONT IS PRESENT ACROSS THE REGION TODAY AND THIS WILL FOCUS THUNDERSTORMS. THIS FRONT WILL MOVE NORTH AS A WARM FRONT AND WILL HELP FOCUS MORE THUNDERSTORM DEVELOPMENT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS OF 60 MPH AND QUARTER SIZE HAIL FOR MONDAY NIGHT INTO TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT AND MONDAY NIGHT THROUGH TUESDAY. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jun 8, 9:16 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
916 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 7 W BASTROP 32.77N 92.03W
06/08/2014 E1.75 INCH MOREHOUSE LA PUBLIC
QUARTER TO GOLFBALL SIZED HAIL REPORTED ALONG HANGOUT
ROAD
&&
DLLocal storm report, Jun 8, 9:19 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
919 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 3 WSW ELLIOTT 33.66N 89.80W
06/08/2014 E1.75 INCH CARROLL MS EMERGENCY MNGR
&&
DLLocal storm report, Jun 8, 9:23 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
923 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 2 W FOREST 32.79N 91.45W
06/08/2014 WEST CARROLL LA LAW ENFORCEMENT
TREE BLOWN DOWN ON HWY 582.
&&
CMELocal storm report, Jun 8, 9:28 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
928 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 2 SSW WEIR 33.24N 89.29W
06/08/2014 M0.75 INCH CHOCTAW MS TRAINED SPOTTER
0517 PM HAIL 4 E BELLEFONTAINE 33.66N 89.23W
06/08/2014 E1.25 INCH WEBSTER MS PUBLIC
QUARTER TO HALF DOLLAR SIZE HAIL ALONG MONTE VISTA RD
0530 PM TSTM WND GST STARKVILLE 33.46N 88.82W
06/08/2014 E50.00 MPH OKTIBBEHA MS BROADCAST MEDIA
SMALL TREE BLOWN DOWN NEAR MSU CAMPUS
0600 PM HAIL 1 W BETHEDEN 33.22N 88.96W
06/08/2014 E1.00 INCH WINSTON MS PUBLIC
REPORTED ALONG BLUFF LAKE RD NORTHEAST OF LOUISVILLE
0628 PM HAIL 5 NW JEFFERSON 33.68N 89.95W
06/08/2014 E1.25 INCH GRENADA MS PUBLIC
ALONG HIGHWAY 35 BETWEEN HOLCOMB AND CARROLLTON
0655 PM HAIL 3 WSW ELLIOTT 33.66N 89.80W
06/08/2014 E1.75 INCH CARROLL MS EMERGENCY MNGR
0701 PM HAIL ELLIOTT 33.68N 89.75W
06/08/2014 E1.00 INCH GRENADA MS PUBLIC
0705 PM TSTM WND DMG 2 SSE ELLIOTT 33.66N 89.73W
06/08/2014 MONTGOMERY MS TRAINED SPOTTER
TREE DOWNED ACROSS BOTH LANES OF US HIGHWAY 51 NORTH OF
DUCK HILL
0705 PM HAIL 2 NW DUCK HILL 33.65N 89.74W
06/08/2014 E1.75 INCH MONTGOMERY MS PUBLIC
OVAL SHAPED HAIL ON BRANSCOME RD
0745 PM HAIL 7 W BASTROP 32.77N 92.03W
06/08/2014 E1.75 INCH MOREHOUSE LA PUBLIC
QUARTER TO GOLFBALL SIZED HAIL REPORTED ALONG HANGOUT
ROAD
0905 PM TSTM WND DMG 2 W FOREST 32.79N 91.45W
06/08/2014 WEST CARROLL LA LAW ENFORCEMENT
TREE BLOWN DOWN ON HWY 582.
&&
CMESpecial weather statement, Jun 8, 9:29 PM CDT, 1 hour 42 minutes before
ARZ074-075-MSZ034-090330- ASHLEY AR-CHICOT AR-WASHINGTON MS- 929 PM CDT SUN JUN 8 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 929 PM CDT SUN JUN 8 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PARKDALE AT 929 PM CDT...MOVING EAST AT 25 MPH. HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHWESTERN WASHINGTON...SOUTHERN CHICOT AND EAST CENTRAL ASHLEY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3331 9109 3305 9105 3304 9159 3322 9160 TIME...MOT...LOC 0229Z 263DEG 22KT 3313 9149 DC
Local storm report, Jun 8, 9:31 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
931 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL SSE ELLIOTT 33.68N 89.75W
06/08/2014 E1.75 INCH GRENADA MS PUBLIC
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:01 PM CDT | Special Weather Statement | JAN | Noxubee | 29 min |
| Jun 8, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 43 min |
| Jun 8, 7:43 PM CDT | Special Weather Statement | JAN | Webster | 32 min |
| Jun 8, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 61 min |
| Jun 8, 10:14 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Yazoo | 61 min |
| Jun 8, 10:59 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 61 min |
| Jun 8, 11:45 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Jun 9, 12:01 AM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 59 min |
| Jun 9, 12:07 AM CDT | Special Weather Statement | JAN | Madison | 43 min |
| Jun 9, 12:23 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 52 min |
| Jun 9, 12:46 AM CDT | Special Weather Statement | JAN | Grenada | 19 min |
| Jun 9, 1:04 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 56 min |
| Jun 9, 1:28 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 62 min |
| Jun 9, 5:50 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 3 hr |
| Jun 9, 11:43 AM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 25 more | 31 hr |
| Jun 9, 12:19 PM CDT | Special Weather Statement | JAN | Holmes | 31 min |
| Jun 9, 1:41 PM CDT | River Flood Warning | JAN | Clay | 6 days |
| Jun 9, 1:42 PM CDT | River Flood Warning | JAN | Carroll, Leflore | 3 days |
| Jun 9, 2:31 PM CDT | Special Weather Statement | JAN | Bolivar | 44 min |
| Jun 9, 3:23 PM CDT | Special Weather Statement | JAN | Washington | 32 min |
| Jun 9, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 51 min |
| Jun 9, 3:48 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 57 min |
| Jun 9, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Washington, Yazoo | 51 min |
| Jun 9, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren, Yazoo | 58 min |
| Jun 9, 4:22 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Leflore, Sunflower | 41 min |
| Jun 9, 4:26 PM CDT | Special Weather Statement | JAN | Smith | 29 min |
| Jun 9, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Leflore, Yazoo | 65 min |
| Jun 9, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Warren | 62 min |
| Jun 9, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Holmes, Madison, Rankin, Yazoo | 56 min |
| Jun 9, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 36 min |
| Jun 9, 4:55 PM CDT | Special Weather Statement | JAN | Webster | 45 min |
| Jun 9, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 57 min |
| Jun 9, 5:09 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 46 min |
| Jun 9, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 65 min |
| Jun 9, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Grenada, Holmes, Montgomery | 58 min |
| Jun 9, 5:32 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 58 min |
| Jun 9, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison, Rankin, Scott | 60 min |
| Jun 9, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery, Winston | 41 min |
| Jun 9, 6:07 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 38 min |
| Jun 9, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more | 57 min |
| Jun 9, 6:23 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 67 min |
| Jun 9, 6:53 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha, Winston | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.